Alert archive / Louisiana / Wind Advisories in 2023
Wind Advisory 3, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Jan 18, 2023, 2:22 AM CST for 12 parishes in Louisiana; Sabine County, San Augustine County, Texas. It took effect at Jan 18, 2023, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2023, 2:22 AM CST (08:22 UTC)
- In effect from
- Jan 18, 2023, 9:00 AM CST
- Expired
- Jan 18, 2023, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
Counties Bienville Parish, LA, Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Winn Parish, LA, Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 94 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS74 KSHV 180822 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 222 AM CST Wed Jan 18 2023 LAZ005-006-011>014-017>022-TXZ166-167-182000- /O.NEW.KSHV.WI.Y.0003.230118T1500Z-230119T0000Z/ Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-San Augustine- Including the cities of Ruston, Farmerville, Bernice, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, San Augustine, Hemphill, and Pineland 222 AM CST Wed Jan 18 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds around 20 mph with gusts up to 30 mph expected. * WHERE...Portions of north central and northwest Louisiana and east Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 05
1 follow-up statement
726 WWUS74 KSHV 182019 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 219 PM CST Wed Jan 18 2023 LAZ005-006-011>014-017>022-TXZ166-167-190000- /O.CON.KSHV.WI.Y.0003.000000T0000Z-230119T0000Z/ Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-San Augustine- Including the cities of Ruston, Farmerville, Bernice, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, San Augustine, Hemphill, and Pineland 219 PM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds around 20 mph with gusts up to 30 mph expected. * WHERE...Portions of north central and northwest Louisiana and east Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 09
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 11:43 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 17, 11:43 PM CST, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1143 PM CST Tue Jan 17 2023 ...New AVIATION... .SHORT TERM... (Tonight) Issued at 1020 PM CST Tue Jan 17 2023 Low level moisture advection is underway this evening, indicative of the scattered cu field that has begun to return N across Lower E TX and N LA, as well as a slow rise in dewpoints across portions of Deep E TX/Cntrl LA along a Nwd expanding warm front. This trend will continue overnight, with temps expected to remain steady if not rise slowly overnight with the Nwd passage of this front. Meanwhile, the evening water vapor imagery depicts the closed low centered just N of the Four Corners Region entering the Cntrl Rockies, which will emerge out across into Ern CO/OK and TX Panhandles by 12Z Wednesday. The approach of this system will enhance a 40kt SWrly LLJ over the Srn Plains into much of our region, which should eventually enhance warm advection -SHRA development late along the Nrn returning warm front. The best large scale forcing remains progged to stay just WNW of the region through daybreak, with the cap expected to strengthen overnight. Thus, any thunder should remain isolated if at all, with the cap holding through much of the morning before eroding with the approach of cooler air aloft associated with the approaching trough axis. Kept low chance pops going late for the Wrn half of the region, and slight chance pops for all but the far Ern parishes in NCntrl LA, with an uptick in pops after daybreak as the convection begins to expand with the approaching dryline from the W. 03Z temps have fallen to near if not below the forecast mins across portions of SE OK/SW AR/N LA, and thus have lowered min temps slightly for these areas although these temps should eventually hold steady/slowly rise overnight with the continued warm advection. Otherwise, the remainder of the forecast is in good shape. Zone update already out...grids will be available shortly. 15 && .LONG TERM... (Thursday through next Monday) Issued at 159 PM CST Tue Jan 17 2023 As Wednesday passes into Thursday, a closed upper level low will migrate north and east from the Great Plains into the Great Lakes region, bringing minimal impacts to the Shreveport CWA beyond a return to zonal winds which may be gusty during the daytime hours Thursday, especially across our elevated northern zones. Weak ridging aloft in the wake of said low will extend the ArkLaTex's quiet conditions through the end of the work week, with party cloudy skies and seasonable temperatures abounding. The next major disturbance will take the form of a deep positively tilted trough digging across the Intermountain West late this week and into the weekend before ejecting eastward during the day Saturday. This feature looks to be the catalyst for a fairly active weather pattern, with widespread showers taking shape Saturday morning and persisting areawide through the weekend, diminishing to the east overnight into Monday. As the first trough finally pushes eastward Monday, a second and potentially deeper trough looks to follow right on its heels, plunging south over the Rockies Monday and organizing around a closed upper low which GFS guidance at this time resolves as remaining intact as it pushes east from the southern Rockies over Texas and Oklahoma by the middle of next week. At this time, impacts on the Four State Region can be broadly outlined as a return of showers from the southwest as soon as daybreak Tuesday, remaining present areawide into Wednesday. Much uncertainty remains regarding further specifics such as storm potential or the impact of temperatures on the mode of precipitation. More information will follow in forthcoming forecasts as model solutions become clearer. For the most part, seasonable or just below average temperatures look to remain the story through the long term forecast period, with highs in the 50s to 60s and lows in the 30s to 40s. /26/ && .AVIATION... (06Z TAFS) Issued at 1143 PM CST Tue Jan 17 2023 IFR/MVFR cigs will begin to develop through the overnight hours across Deep E TX/NCntrl LA, and spread N across the remainder of the region through daybreak, along and N of a warm front that will lift N through the area. Isolated -SHRA is expected to develop after 10Z across portions of E TX/NW LA/SW AR/SE OK along and N of the front, where VCSH was maintained for the area terminals. The convection should become more numerous and gradually deepen through the morning across E TX/SW AR ahead of an approaching dryline, with a broken line forming and marching E across the region from the late morning through the afternoon. Ahead of this convection MVFR cigs should persist until after this bndry moves through, with VFR conditions quickly returning with its passage from W to E. Have also maintained VCTS for all but the TYR terminal, with the last of the convection exiting MLU shortly after 00Z Thursday. The AC cigs should also diminish behind this bndry from W to E from the afternoon through the mid evening, although cirrus cigs will persist through the end of the TAF period. SSE winds 5-10kts overnight will become SSW 10-15kts with higher gusts after 15Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 74 48 60 / 30 90 0 0 MLU 59 76 49 60 / 10 80 40 0 DEQ 53 71 39 55 / 30 80 0 0 TXK 63 72 44 57 / 30 90 0 0 ELD 57 71 45 56 / 20 90 10 0 TYR 63 74 45 60 / 30 80 0 0 GGG 62 73 45 60 / 30 90 0 0 LFK 65 74 45 64 / 30 90 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...15 LONG TERM....26 AVIATION...15
Hazardous weather outlook, Jan 17, 1:15 PM CST, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 115 PM CST Tue Jan 17 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 115 PM CST Tue Jan 17 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe weather and heavy rainfall is possible Wednesday into Wednesday night, as a much stronger upper-level trough approaches the region. All modes of severe weather will be possible, including tornadoes. However, damaging winds appear to be the greatest threat at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:38 AM CST | Tornado Warning | SHV | Bossier, Caddo | 28 min |
| Jan 18, 9:40 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 50 min |
| Jan 18, 10:24 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 51 min |
| Jan 18, 11:11 AM CST | Special Weather Statement | SHV | Bossier, Caddo | 34 min |
| Jan 18, 11:31 AM CST | Tornado Warning | SHV | De Soto | 44 min |
| Jan 18, 11:49 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 41 min |
| Jan 18, 12:18 PM CST | Special Weather Statement | SHV | Caddo | 27 min |
| Jan 18, 12:20 PM CST | Tornado Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 25 min |
| Jan 18, 12:23 PM CST | Tornado Warning | SHV | Claiborne | 52 min |
| Jan 18, 12:42 PM CST | Tornado Warning | SHV | Bienville, Bossier, Webster | 33 min |
| Jan 18, 12:43 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 22 min |
| Jan 18, 2:56 PM CST | Special Weather Statement | SHV | Jackson | 34 min |
| Jan 18, 4:54 PM CST | Special Weather Statement | SHV | Grant, LaSalle, Winn | 66 min |
| Jan 18, 6:41 AM CST | Special Weather Statement | SHV | Gregg, Harrison | 64 min |
| Jan 18, 10:12 AM CST | Tornado Warning | SHV | Nacogdoches, Rusk | 48 min |
| Jan 18, 10:46 AM CST | Tornado Warning | SHV | Panola, Rusk, Shelby | 44 min |
| Jan 18, 12:57 PM CST | Special Weather Statement | SHV | Sabine, San Augustine | 33 min |
Nearby
Wind Advisories in Louisiana, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.